Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 11, 2011, 2:42 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 2:42 AM EDT (06:42 UTC)
- Expired
- Jun 11, 2011, 3:00 AM EDT
- In force
- 18 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS53 KIND 110642
SVRIND
INC035-135-110700-
/O.NEW.KIND.SV.W.0225.110611T0642Z-110611T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 AM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 300 AM EDT
* AT 237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF MUNCIE...AND
MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DELAWARE AND NORTHWESTERN RANDOLPH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0642Z 251DEG 43KT 4029 8531
WIND...HAIL 60MPH <.75IN
$$
PUMA2 follow-up statements
289
WWUS53 KIND 110650
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 AM EDT SAT JUN 11 2011
INC035-135-110700-
/O.CON.KIND.SV.W.0225.000000T0000Z-110611T0700Z/
DELAWARE-RANDOLPH-
250 AM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DELAWARE AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 300 AM EDT...
AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MUNCIE...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0651Z 249DEG 32KT 4028 8528
WIND...HAIL 60MPH <.75IN
$$
PUMA739
WWUS53 KIND 110656
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT SAT JUN 11 2011
INC035-135-110707-
/O.EXP.KIND.SV.W.0225.000000T0000Z-110611T0700Z/
DELAWARE-RANDOLPH-
256 AM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 300 AM EDT/200 AM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4030 8500 4017 8540 4037 8549 4037 8522
4037 8521 4031 8521 4031 8504
TIME...MOT...LOC 0657Z 249DEG 32KT 4030 8521
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:56 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 11, 12:56 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 AM EDT SAT JUN 11 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE MIDDLE 80S BY WEDNESDAY. && .NEAR TERM /REST OF TONIGHT/... STORMS ARE STRUGGLING TO STAY TOGETHER ACROSS ILLINOIS AT THIS TIME...AND HAVE BEEN THAT WAY ALL EVENING. SO...DROPPED POPS TO CHANCE ACROSS THE EASTERN THIRD OF FORECAST AREA. STAYED WITH LIKELY ACROSS THE REMAINDER OF THE AREA...CURRENT THINKING IS THAT COLD FRONT COULD STILL TRIGGER ACTIVITY OVER THE NORTHWEST PORTIONS OF THE AREA LATE TONIGHT. CURRENT QPFS IN GRIDS ARE ON LOWER SIDE...SO DO NOT HAVE TO MAKE ANY AMENDMENTS TO THOSE. TEMPS ARE ON TRACK...NO CHANGES. UPDATED GRIDS HAVE BEEN SENT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS. TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND HIGHS SUNDAY ONLY IN THE 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S. && .AVIATION.../DISCUSSION FOR THE 06Z TAFS/... THUNDERSTORMS WILL AFFECT KIND AND KBMG TAFS RIGHT AT BEGINNING OF TAF PERIOD. HOWEVER THESE CELLS WILL BE EAST OF KIND AND KBMG BY 07Z. ANOTHER AREA OF THUNDERSTORMS OVER SOUTHERN ILLINOIS MAY AFFECT KBMG TAF IN A FEW HOURS. MODELS SUGGEST THAT SHORT WAVE OVER THE MID-MISSISSIPPI VALLEY WILL PROPAGATE ACROSS CENTRAL INDIANA OVERNIGHT. RECENT RADAR TRENDS SHOW STORMS BLOSSOMING ACROSS OVER A LINGERING FRONTAL BOUNDARY WITH BEST FORCING EXPECTED TO ARRIVE WITH THE COLD FRONT TOWARD 11-12Z. WILL CONTINUE VCTS MENTION THROUGH THIS PERIOD BUT ANY TSRA THAT DOES STRIKE MAY RESULT IN BRIEF MVFR OR IFR CONDITIONS. LATE SATURDAY MORNING AND SATURDAY AFTERNOON COOLER AND DRIER AIR ARRIVES BEHIND A COLD FRONT. FORECAST SOUNDINGS SHOW STRONG DRYING ASSOCIATED WITH THE STRONG SUBSIDENCE AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE UPPER MIDWEST...DICTATING VFR CONDITIONS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...TDUD SHORT TERM...CP LONG TERM....CP AVIATION...JP/JH
Hazardous weather outlook, Jun 10, 10:04 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1004 PM EDT FRI JUN 10 2011 INZ021-028>031-035>049-052>057-061>065-068>072-120215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067-120215- VIGO-SULLIVAN-KNOX- 1004 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO END BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Local storm report, Jun 11, 1:47 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG 3 E LEBANON 40.05N 86.42W
06/11/2011 BOONE IN TRAINED SPOTTER
A POWER POLE HAS BEEN SNAPPED OFF
&&
BHHLocal storm report, Jun 11, 1:49 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
149 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND GST 2 E CARMEL 39.97N 86.07W
06/11/2011 M74 MPH HAMILTON IN TRAINED SPOTTER
&&
BHHLocal storm report, Jun 11, 2:02 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CICERO 40.12N 86.02W
06/11/2011 U0.50 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, Jun 11, 2:05 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL CICERO 40.12N 86.02W
06/11/2011 U0.50 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, Jun 11, 2:06 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
206 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND GST LADOGA 39.92N 86.80W
06/11/2011 E50 MPH MONTGOMERY IN TRAINED SPOTTER
&&
BHHLocal storm report, Jun 11, 2:40 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 AM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM TSTM WND GST MUNCIE 40.20N 85.39W
06/11/2011 U60 MPH DELAWARE IN PUBLIC
LOCATION...MORNINGSIDE. BRANCHES BROKEN APPROX 2.5 INCHES
IN DIAMETER. REPORT FROM SPOTTERNETWORK.ORG
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:21 PM EDT | Special Weather Statement | IND | Morgan | 24 min |
| Jun 10, 11:37 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 38 min |
| Jun 10, 11:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 50 min |
| Jun 11, 12:24 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 51 min |
| Jun 11, 12:48 AM EDT | Severe Thunderstorm Warning | IND | Hendricks | 42 min |
| Jun 11, 1:02 AM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 11, 1:17 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 43 min |
| Jun 11, 1:50 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 40 min |
| Jun 11, 2:05 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Tipton | 40 min |
| Jun 11, 2:15 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Lawrence | 5 hr |
| Jun 11, 2:21 AM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 54 min |
| Jun 11, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Madison | 4 hr |
| Jun 11, 6:12 PM EDT | Special Weather Statement | IND | Greene | 48 min |
| Jun 11, 7:05 PM EDT | Special Weather Statement | IND | Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.